Advertisement

Czechoslovak Mathematical Journal

, Volume 61, Issue 4, pp 923–940 | Cite as

Compact embeddings of besov spaces involving only slowly varying smoothness

  • António CaetanoEmail author
  • Amiran Gogatishvili
  • Bohumír Opic
Article

Abstract

We characterize compact embeddings of Besov spaces B p,r 0,b (ℝ n ) involving the zero classical smoothness and a slowly varying smoothness b into Lorentz-Karamata spaces \({L_{p,q;\overline b }}\)(Ω), where is a bounded domain in ℝ n and \(\overline b \) is another slowly varying function.

Keywords

Besov spaces with generalized smoothness Lorentz-Karamata spaces compact embeddings 

MSC 2010

46E35 46E30 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    C. Bennett, R. Sharpley: Interpolation of Operators. Academic Press, Boston, 1988.zbMATHGoogle Scholar
  2. [2]
    A. M. Caetano, W. Farkas: Local growth envelopes of Besov spaces of generalized smoothness. Z. Anal. Anwendungen 25 (2006), 265–298.MathSciNetzbMATHGoogle Scholar
  3. [3]
    A. M. Caetano, A. Gogatishvili, B. Opic: Sharp embeddings of Besov spaces involving only logarithmic smoothness. J. Approx. Theory 152 (2008), 188–214.MathSciNetzbMATHCrossRefGoogle Scholar
  4. [4]
    A. M. Caetano, A. Gogatishvili, B. Opic: Embeddings and the growth envelope of Besov spaces involving only slowly varying smoothness. J. Approx. Theory 163 (2011), 1373–1399.MathSciNetzbMATHCrossRefGoogle Scholar
  5. [5]
    A. M. Caetano, D. D. Haroske: Continuity envelopes of spaces of generalised smoothness: a limiting case; embeddings and approximation numbers. J. Function Spaces Appl. 3 (2005), 33–71.MathSciNetzbMATHCrossRefGoogle Scholar
  6. [6]
    A. M. Caetano, S. D. Moura: Local growth envelopes of spaces of generalized smoothness: the sub-critical case. Math. Nachr. 273 (2004), 43–57.MathSciNetzbMATHCrossRefGoogle Scholar
  7. [7]
    A. M. Caetano, S. D. Moura: Local growth envelopes of spaces of generalized smoothness: the critical case. Math. Ineq. & Appl. 7 (2004), 573–606.MathSciNetzbMATHGoogle Scholar
  8. [8]
    M. J. Carro, J. A. Raposo, J. Soria: Recent developments in the theory of Lorentz spaces and weighted inequalities. Mem. Amer. Math. Soc. 187 (2007).Google Scholar
  9. [9]
    M. J. Carro, J. Soria: Weighted Lorentz spaces and the Hardy operator. J. Funct. Anal. 112 (1993), 480–494.MathSciNetzbMATHCrossRefGoogle Scholar
  10. [10]
    N. Dunford, J. T. Schwartz: Linear Operators, part I. Interscience, New York, 1957.Google Scholar
  11. [11]
    D. E. Edmunds, W. D. Evans: Hardy Operators, Functions Spaces and Embeddings. Springer, Berlin, Heidelberg, 2004.Google Scholar
  12. [12]
    D. E. Edmunds, P. Gurka, B. Opic: Compact and continuous embeddings of logarithmic Bessel potential spaces. Studia Math. 168 (2005), 229–250.MathSciNetzbMATHCrossRefGoogle Scholar
  13. [13]
    D. E. Edmunds, R. Kerman, L. Pick: Optimal Sobolev imbeddings involving rearrangementinvariant quasinorms. J. Funct. Anal. 170 (2000), 307–355.MathSciNetzbMATHCrossRefGoogle Scholar
  14. [14]
    W. Farkas, H.-G. Leopold: Characterisations of function spaces of generalised smoothness. Ann. Mat. Pura Appl. 185 (2006), 1–62.MathSciNetzbMATHCrossRefGoogle Scholar
  15. [15]
    M. L. Gol’dman: Embeddings of Nikol’skij-Besov spaces into weighted Lorent spaces. Trudy Mat. Inst. Steklova 180 (1987), 93–95. (In Russian.)Google Scholar
  16. [16]
    M. L. Gol’dman: Rearrangement invariant envelopes of generalized Besov, Sobolev, and Calderon spaces. Burenkov, V. I. (ed.) et al., The interaction of analysis and geometry. International school-conference on analysis and geometry, Novosibirsk, Russia, August 23–September 3, 2004. Providence, RI: American Mathematical Society (AMS). Contemporary Mathematics 424 (2007), 53–81.Google Scholar
  17. [17]
    M. L. Gol’dman, R. Kerman: On optimal embedding of Calderón spaces and generalized Besov spaces. Tr. Mat. Inst. Steklova 243 (2003), 161–193 (In Russian.); English translation: Proc. Steklov Inst. Math. 243 (2003), 154–184.MathSciNetGoogle Scholar
  18. [18]
    P. Gurka, B. Opic: Sharp embeddings of Besov spaces with logarithmic smoothness. Rev. Mat. Complutense 18 (2005), 81–110.MathSciNetzbMATHGoogle Scholar
  19. [19]
    P. Gurka, B. Opic: Sharp embeddings of Besov-type spaces. J. Comput. Appl. Math. 208 (2007), 235–269.MathSciNetzbMATHCrossRefGoogle Scholar
  20. [20]
    D. D. Haroske, S. D. Moura: Continuity envelopes of spaces of generalized smoothness, entropy and approximation numbers. J. Approximation Theory 128 (2004), 151–174.MathSciNetzbMATHCrossRefGoogle Scholar
  21. [21]
    G. A. Kalyabin, P. I. Lizorkin: Spaces of functions of generalized smoothness. Math. Nachr. 133 (1987), 7–32.MathSciNetzbMATHCrossRefGoogle Scholar
  22. [22]
    Yu. Netrusov: Imbedding theorems of Besov spaces in Banach lattices. J. Soviet. Math. 47 (1989), 2871–2881; Translated from Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklova (LOMI) 159 (1987), 69–82.MathSciNetzbMATHCrossRefGoogle Scholar
  23. [23]
    H. Triebel: Theory of Function Spaces II. Birkhäuser, Basel, 1992.zbMATHCrossRefGoogle Scholar
  24. [24]
    H. Triebel: Theory of Function Spaces III. Birkhäuser, Basel, 2006.zbMATHGoogle Scholar

Copyright information

© Institute of Mathematics of the Academy of Sciences of the Czech Republic, Praha, Czech Republic 2011

Authors and Affiliations

  • António Caetano
    • 1
    Email author
  • Amiran Gogatishvili
    • 2
  • Bohumír Opic
    • 3
  1. 1.Departamento de MatemáticaUniversidade de AveiroAveiroPortugal
  2. 2.Institute of MathematicsAcademy of Sciences of the Czech RepublicPrague 1Czech Republic
  3. 3.Department of Mathematical Analysis, Faculty of Mathematics and PhysicsCharles UniversityPrague 8Czech Republic

Personalised recommendations